Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 60, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 21, 2006, 5:34 AM CDT for Walworth County, Wisconsin. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 5:34 AM CDT (10:34 UTC)
- Expired
- Jun 21, 2006, 6:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Walworth County, WI
The radar
The Milwaukee radar (KMKX), 36 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:47 AM CDT | TSTM WND DMG | Lake Geneva, WI | TREES DOWN |
| Jun 21, 5:47 AM CDT | TSTM WND DMG | Lake Geneva, WI | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 544 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 211034 SVRMKX WIC127-211115- /O.NEW.KMKX.SV.W.0060.060621T1034Z-060621T1115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 534 AM CDT WED JUN 21 2006 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WALWORTH COUNTY IN SOUTHEAST WISCONSIN * UNTIL 615 AM CDT * AT 532 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DARIEN...OR ABOUT 6 MILES WEST OF DELAVAN LAKE...AND MOVING EAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COMO...ELKHORN...WILLIAMS BAY AND FONTANA-ON-GENEVA LAKE AROUND 540 AM CDT... LAKE GENEVA AND PELL LAKE AROUND 545 AM CDT... EAST TROY AROUND 550 AM CDT... LAT...LON 4269 8876 4250 8877 4250 8833 4283 8838 $$ DAVIS
2 follow-up statements
000 WWUS53 KMKX 211044 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 543 AM CDT WED JUN 21 2006 WIC127-211115- /O.CON.KMKX.SV.W.0060.000000T0000Z-060621T1115Z/ WALWORTH WI- 543 AM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR WALWORTH COUNTY... AT 541 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DELAVAN LAKE...MOVING EAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... COMO BY 550 AM CDT SPRING PRAIRIE...SPRINGFIELD...LAKE GENEVA AND 6 MILES NORTH OF PELL LAKE BY 555 AM CDT 9 MILES NORTH OF GENOA CITY BY 600 AM CDT AT 530 AM DIME SIZE HAIL WAS REPORTED IN CLINTON IN ROCK COUNTY AND A TREE WAS KNOCKED DOWN NORTHWEST OF BELOIT. THE STORM IS MAINTAINING IT/S STRENGTH AS IT MOVES THROUGH WALWORTH COUNTY. LAT...LON 4269 8876 4250 8877 4250 8833 4283 8838 $$ DAVIS
000 WWUS53 KMKX 211104 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 604 AM CDT WED JUN 21 2006 WIC127-211115- /O.CON.KMKX.SV.W.0060.000000T0000Z-060621T1115Z/ WALWORTH WI- 604 AM CDT WED JUN 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR WALWORTH COUNTY... AT 602 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DARIEN...OR ABOUT NEAR DELAVAN LAKE... MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF FONTANA...7 MILES SOUTH OF MILLARD AND 7 MILES NORTH OF WALWORTH BY 610 AM CDT ELKHORN...COMO...WILLIAMS BAY AND 6 MILES NORTH OF FONTANA-ON-GENEVA LAKE BY 615 AM CDT MORE SEVERE STORMS WERE MOVING EAST OUT OF ROCK COUNTY INTO WALWORTH COUNTY. PERSISTENT HEAVY RAIN WILL LIKELY CAUSE SOME LOCALIZED FLOODING. LAT...LON 4269 8876 4250 8877 4250 8833 4283 8838 $$ DAVIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:01 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 21, 3:01 AM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 301 AM CDT WED JUN 21 2006 .DISCUSSION...FORECAST FOCUS IS ON SEVERE WEATHER POTENTIAL TODAY AND EARLY THIS EVENING. MODELS ARE IN FAIR AGREEMENT WITH MOST ELEMENTS AND STRENGTH OF DYNAMICS TODAY AND EARLY EVENING. TWO RELATIVELY STRONG SHORT WAVES EXPECTED TO TRACK ACROSS CWA BEGINNING LATE MORNING. WARF AND GFS BOTH INDICATE 1000-1500 CAPES THIS AFTERNOON LINGERING INTO THE EARLY EVENING HOURS...WITH A THETA-E RIDGE...QCONVERGENCE AND LARGE AMOUNTS OF QPV. HOWEVER...THERE IS LITTLE DIRECTIONAL SHEAR AND 0-3KM EHI IS 1 OR LESS. IN ADDITION...DAYTIME HEATING AND CAPES MAY BE SIGNIFICANTLY REDUCED DUE TO RAIN AND CLOUD COVER. AT THIS TIME...RADAR AND SATELLITE LOOPS INDICATE CONVECTION DEVELOPING AHEAD OF MAIN MCS IN EASTERN IOWA...TRACKING EAST AND WILL BE ENTERING CWA BY MORNING. SPC HAS ALL OF CWA IN SLIGHT RISK FOR DAY 1...AND A MODERATE RISK FOR AN AREA TO THE RIGHT OF A MKE-JVL LINE. THIS APPEARS REASONABLE IF WE CAN GET ENOUGH HEATING THIS AFTERNOON...SINCE BEST DYNAMICS WILL BE TRACKING ACROSS SOUTHERN SECTIONS OF CWA. CONDITIONS WILL STABILIZE RAPIDLY LATER THIS EVENING...BUT WILL CONTINUE SMALL RAIN CHANCES THURSDAY DUE TO CWA BEING IN THE RIGHT REAR QUAD OF A STRONG UPPER JET...AND ANOTHER SHORT WAVE EXPECTED. IN ADDITION...THE WARF INDICATES A LINGERING SURFACE BOUNDARY. && .MKX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 21, 3:20 AM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 320 AM CDT WED JUN 21 2006 WIZ046-047-051-052-056>060-062>072-220939- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 320 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS THE FAR SOUTHEAST CORNER OF WISCONSIN TODAY...THIS INCLUDES MILWAUKEE... WALWORTH...RACINE AND KENOSHA COUNTIES. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN. DAMAGING WINDS OVER 60 MPH AND GOLF BALL SIZE HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. LMZ643>646-665-220939- NORTH POINT LIGHTHOUSE TO WIND POINT- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- SHEBOYGAN WI TO PORT WASHINGTON- WIND POINT TO WINTHROP HARBOR ILLINOIS- 320 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS FROM MILWAUKEE SOUTH TO WINTHROP HARBOR. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF MILWAUKEE. DANGEROUS WINDS OVER 55 KNOTS AND GOLF BALL SIZE HAIL ARE POSSIBLE. ANY LINGERING THUNDERSTORMS WILL DIMINISH QUICKLY IN INTENSITY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY AND AGAIN SATURDAY NIGHT INTO EARLY SUNDAY EVENING. DAVIS
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:53 AM CDT | Severe Thunderstorm Warning | MKX | Green, Rock | 67 min |
| Jun 21, 6:13 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Milwaukee, Racine | 32 min |
| Jun 21, 6:14 AM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 21, 6:15 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 60 min |
| Jun 21, 6:23 AM CDT | Severe Thunderstorm Warning | MKX | Walworth | 52 min |
| Jun 21, 6:26 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 59 min |
| Jun 21, 6:30 AM CDT | Severe Thunderstorm Warning | MKX | Dane | 45 min |
| Jun 21, 6:50 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 40 min |
| Jun 21, 7:21 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Washington | 39 min |
| Jun 21, 7:40 AM CDT | Severe Thunderstorm Warning | MKX | Dodge | 17 min |
| Jun 21, 7:42 AM CDT | Severe Thunderstorm Warning | MKX | Sheboygan | 48 min |
| Jun 21, 7:45 AM CDT | Severe Thunderstorm Warning | MKX | Rock | 48 min |
| Jun 21, 7:47 AM CDT | Special Marine Warning | MKX | 58 min | |
| Jun 21, 8:12 AM CDT | Severe Thunderstorm Warning | MKX | Green, Lafayette | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.